Just when you think youve heard it all

Discussion in 'The NAAFI Bar' started by cheesypoptart, Sep 5, 2005.

Welcome to the Army Rumour Service, ARRSE

The UK's largest and busiest UNofficial military website.

The heart of the site is the forum area, including:

  1. Just now, in the middle of the night, my mate calls me complaining that his heart's racing and keeps stopping.
    He's a healthy young-ish lad, so perhaps there was reason to worry.

    So, I get his missus to check and he indeed has an irregular heartbeat. That can easily be caused by stress, anxiety, fatigue - it is the middle of the bloody night after all. Nevertheless, I aim to please, and in this case reassure him that his heart won't suddenly stop when he hangs up the phone.

    Did he have any pre-existing heart condition, I ask him.

    No, he says.

    Does he take any medication, I ask him.

    No, he says again.

    ....except for his headache just now...

    Okay, what's the drug he takes for his headaches?

    "Wait, I'll just check.....sid-lef-NAAFI..."

    "You wot?"

    "Sil...den..afil, I think that's what it says on the medicine".



    "Since we're both in bed lying next to our wives, do you mind me asking....have you been feeling frisky lately?"


    "Because you've been taking fcuking VIAGRA for your headaches, you Cnut!"

    "Oh, really? I've been taking VIAGRA?"



    Turns out, get this, last year he was travelling through South America, and sat on one of these makeshift outdoor latrines, and his little shlong and balls get bitten to shit by nasty, big flies. The entire apparatus then expands to the kind of size you want it to be when you're trying to impress the ladies whilst wearing your speedos on the beaches of Sao Paolo.
    So, once he's back in a medium-sized city, he goes to a pharmacy and says something to the pharmacist in broken Spanish about having problems with swelling and his penis. She sells him some generic blue pills.

    "What's the brand name on those pills?"


    "Hmm, there's a fcuking clue, Sherlock."

    Turns out they didn't really help get the swelling down, ahem, but they did wonders for the headaches he's been having for a year. So, hey presto, he buys some more before flying back to the UK, and hasn't taken any since - until his headache flared up again last night.

    As for the irregular heartbeat, Sildenafil is a so-called antiarrhythmic agent; in English that means it can help treat an irregular heartbeat (they're testing VIAGRA on children with congenital heart defects now, would you believe - doubt that'll help with teenager pregnancies).

    But if Viagra/Rigix is taken by certain healthy males, it can temporarily cause an irregular heartbeat.

    So, to sum up, this idiot:

    1. Can't keep his hands over his penis when sitting over a fly-infested shit pit in a hot climate.
    2. Finds his genitals swollen to thrice their normal size.
    3. Doesn't find a doctor (regular hydrocortisone would have done the trick for the swelling), but goes to a pharmacist and asks her to randomly perscribe a drug while speaking in a language he barely comprehends.
    4. Instead of checking on the internet what Sildenafil is, or indeed questioning why the pill is that famous VIAGRA blue and is called frickin' Rigix - instead of all these things he just goes ahead and swallows them.
    5. Instead of ceasing treatment when it has no effect on his willy, he keeps taking the stuff because it may have an unexpected positive side effect.
    6. And then, rather than take a bloody aspirin when he gets back home, he pops another Rigix and messes up his heartbeat.

    And he's the smart one.

    BTW, I fully plan on buying that dastardly stuff off of him. Apparently it comes in packs of eight at a reasonable price whereas VIAGRA costs $50 for a strip of two. May accept reasonable offers for the pills and indeed plan to fly to South America sometime soon with an empty suitcase.

    Who has tales of more medical misadventures?